On existence of boundary and initial values for degenerate parabolic equations in stellar domains

  • Kapitsyna Tatiana V., kapitsynatv@mpei.ru Moscow Power Engineering Institute, 14 Krasnokazarmennaya Street, Moscow 111250 Russia
Keywords: degenerate parabolic equation, function space, first mixed problem, boundary and initial values of solutions, a priori estimate

Abstract

We establish the necessary and sufficient conditions for the solution of the second-order parabolic equation in a stellar domain with a lateral boundary in the class $C^{1+\lambda},\,\lambda>0,$ degenerate on the boundary of the domain, to have an average limit on the lateral surface of the cylindrical domain and the limit in the mean on its lower base. Also, we study the unique solvability of the first mixed problem for such equations in the case when the boundary and initial functions belong to spaces of the type $L_2$.

The closest to the questions under consideration are the theorems of Riesz and Littlewood and Paley, in which criteria are given for the limit values in $L_p,$ p > 1, of functions analytic in the unit disk. Further development of this topic for uniformly elliptic equations was obtained in the works V. P. Mikhailov and A. K. Gushchin. The boundary smoothness condition ($\partial Q\in C^2$) can be weakened, as was shown by I. M. Petrushko. Under the weakest restrictions on the smoothness of the boundary (and on the coefficients of the equation), the criteria for the existence of a boundary value were established in by A. K. Gushchin. In this case, all directions of the acceptance of boundary values for uniformly elliptic equations turn out to be equal, the solution has the property similar to the property of continuity with respect to the set of variables. In the case of degeneracy of the equation on the boundary of the domain, when the directions are not equal, the situation is more complicated. In this case, the formulation of the first boundary value problem is determined by the type of degeneracy. When the values of the corresponding quadratic form of the degenerate elliptic equation on the normal vector are different from zero (Tricomi type degeneracy), the Dirichlet problem is well-posed and the properties of such degenerate equations are very close to the properties of uniformly elliptic equations. In particular, in this situation analogues of the Riesz and Littlewood-Paley theorems are valid.

References


[1]
Tricomi F., On Linear Equations of Mixed Type [in Russian], Gostekhizdat, Moscow (1947).

[2]
Keldysh M. V., “Some cases of the degeneracy of equations of elliptic type at the boundary of a domain,” Dokl. Acad. Nauk SSSR, 77, 11–14 (1951).

[3]
Bitsadze A. V., Equations of Mixed Type [in Russian], Izd-vo Akad. Nauk SSSR, Moscow (1959).

[4]
Tersenov S. A., Introduction to the Theory of Equations Degenerate at the Boundary, Novosib. Gos. Univ., Novosibirsk (1973).

[5]
Petrushko I. M., “On boundary and initial conditions in $L_p, p > 1,$ of solutions of parabolic equations,” Math. USSR, Sb., 53, 489–522 (1984).

[6]
Mikhailov V. P., “On the boundary values of solutions of elliptic equations in domains with a smooth boundary [in Russian],” Mat. Sb., N. Ser., 101, 163–188 (1976).

[7]
Mikhailov V. P., “On the existence of limit values of a biharmonic function on the boundary of a domain,” Dokl. Math., 69, No. 2, 228–230 (2004).

[8]
Gushchin A. K. and Mikhailov V. P., “On boundary values of solutions in $L_p, p > 1,$ of elliptic equations,” Math. USSR, Sb., 36, 1–19 (1980).

[9]
Petrushko I. M., “On boundary values in $L_p, p > 1,$ of solutions of elliptic equations in domains with a Lyapunov boundary,” Math. USSR, Sb., 48, 565–585 (1984).

[10]
Petrushko I. M., “Existence of boundary values for solutions of degenerate elliptic equations,” Sb. Math., 190, No. 7, 973–1004 (1999).

[11]
Gushchin A. K. and Mikhailov V. P., “On the existence of boundary values of solutions of an elliptic equation,” Math. USSR, Sb., 73, No. 1, 171–194 (1992).

[12]
Gushchin A. K., “Some properties of the solutions of the Dirichlet problem for a second-order elliptic equation,” Sb. Math., 189, No. 7, 1009–1045 (1998).

[13]
Riesz F., “Uber die Randwerte einer analytischen Funktion,” Math. Z., Bd. 18, 87–95 (1923).

[14]
Littlewood J. and Paley R., “Theorems on Fourier series and power series. II,” Proc. Lond. Math. Soc., II Ser., 42, 52–89 (1936).

[15]
Littlewood J. and Paley R., “Theorems on Fourier series and power series. III,” Proc. Lond. Math. Soc., II Ser., 43, 105–126 (1937).
How to Cite
Kapitsyna, T. ( ) “On existence of boundary and initial values for degenerate parabolic equations in stellar domains”, Mathematical notes of NEFU, 25(4), pp. 15-33. doi: https://doi.org/10.25587/SVFU.2018.100.20551.
Section
Mathematics